Anything I can do about arm pain 3 weeks after first chemo treatment of Rituxan and Treanda

I am getting ready to do 2nd round in 2 days, I think I will switch arms, still a little nervous about getting a port

Comments

  • anliperez915
    anliperez915 Member Posts: 770
    Hi Stacy

    Hi Stacy,

    I don't have a port either, so my vains are in pretty bad shape. I've also had Rituxan but not treanda, and I've experienced some pain when getting the treatment. I feel it from my shoulder to my chest, I actually feel the medicine running through me and actually causing me some sort of burning sensation. I don't know if your pain is the same, I did mention it to my nurse and she did switch my arm for the next treatment, and also told me to tell her if the pain got to extreme to let her know. Not sure what would help you for your pain, I guess asking the dr or nurse (I haven't really done anything for my pain) just taking it easy for a couple of days. Hopefully the dr or nurse can give you a good tip thay you can share with us. Take care

    Sincerely,

    Liz

  • allmost60
    allmost60 Member Posts: 3,178
    Port...

    Hi Stacy,

     I've had a power port since August of 2010 and haven't had any trouble what so ever with it. It makes blood draws and infusion treatments so much easier than going into a vein each time. I'm finished with all of my treatments and will still keep the port in for a few years in case I have a reacurrance. The surgeon that put mine in said it was guaranteed for 5 years. Some people love the port and others hate it and get it out as soon as poaaible. I hope you will consider getting a port...it will be so much easier for you. Try using a heating pad on your arm and see if that helps the pain. Best wishes with your treatments...Love...Sue

    (FNHL-2-3a-6/10-age62)

  • onlytoday
    onlytoday Member Posts: 609 Member
    Arm Pain

    Hi,

     

    I had six months of Treanda/Ofatumumab.  (The Ofa is similar to Rituxan)  I am wondering what kind of pain you are talking about?  How bad is it?

    I had them switch arms every three weeks.  Sometimes they switched arms on day two of the infusion, I would be so sensitive!  My doc won't let me have a port- I wanted one though! 

    I'm thinking that you are experiencing the normal Bendamustine discomfort.  Hopefully they will work with you on switching arms and veins.  I found I didn't do very well leaving my line in overnight either - it got irritated.  So even though I liked the idea of not getting stuck again- it just didn't work for me.

    I hope you feel better and  find a solution.  Keep us posted.  BTW: The disease literally RAN from the Treanda- VERY effective!  May you be blessed with the same results!

     

    Hugs,

    Donna

    Dx 05/10 Nodal MZ NHL Stage IV

    10/10 4rds Rituximab

    06/12 6 rds Bendamustine/Ofatumumab  PR!

  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,736 Member
    Port

    I cannot imagine doing long-term infusions without a port. Installing one is very fast and safe. I am unaware of any negatives associated with them.  It is much better for the small veins in the arm, and makes blood draws and infusions much easier, and painless.

  • NANCYL1
    NANCYL1 Member Posts: 289
    ARM PAIN

    Hi Stacy:

    I get Rituxan infusions every six months, but have not had pain.  The mixture I get is:  two Tylenol, and steriods, along with Benedryl and the Rituxan.   (Steriods because I am allergic to Rituxan).

     

    Three weeks later?  That is strange.

     

    I hope it all goes better this time.

     

    Nancy.

     

  • Stacy45
    Stacy45 Member Posts: 8
    Well I am set up for a venous

    Well I am set up for a venous port to be placed in my arm this coming Tuesday. I am a little nervous. When I told my nurse that i was nervous about a port being put in my chest she said to ask my doctor about a vital port put in my arm, so I called and asked the doctor and she said a venous port would work. I researched online and it looks to me that it runs into the same main vein into the heart. My question to everyone is where is your ports at and any problems sleeping or things every day things?

  • Stacy45
    Stacy45 Member Posts: 8
    Also thanks so much for all

    Also thanks so much for all the support it is much appreciated :)

  • Stacy45
    Stacy45 Member Posts: 8
    allmost60 said:

    Port...

    Hi Stacy,

     I've had a power port since August of 2010 and haven't had any trouble what so ever with it. It makes blood draws and infusion treatments so much easier than going into a vein each time. I'm finished with all of my treatments and will still keep the port in for a few years in case I have a reacurrance. The surgeon that put mine in said it was guaranteed for 5 years. Some people love the port and others hate it and get it out as soon as poaaible. I hope you will consider getting a port...it will be so much easier for you. Try using a heating pad on your arm and see if that helps the pain. Best wishes with your treatments...Love...Sue

    (FNHL-2-3a-6/10-age62)

    Hi where was your power port

    Hi where was your power port put, in your chest or arm?

  • Stacy45
    Stacy45 Member Posts: 8

    Port

    I cannot imagine doing long-term infusions without a port. Installing one is very fast and safe. I am unaware of any negatives associated with them.  It is much better for the small veins in the arm, and makes blood draws and infusions much easier, and painless.

    Hi where was your port put?

    Hi where was your port put?

  • Stacy45
    Stacy45 Member Posts: 8
    NANCYL1 said:

    ARM PAIN

    Hi Stacy:

    I get Rituxan infusions every six months, but have not had pain.  The mixture I get is:  two Tylenol, and steriods, along with Benedryl and the Rituxan.   (Steriods because I am allergic to Rituxan).

     

    Three weeks later?  That is strange.

     

    I hope it all goes better this time.

     

    Nancy.

     

    Thank you me too

    Thank you me too

  • Stacy45
    Stacy45 Member Posts: 8

    Hi Stacy

    Hi Stacy,

    I don't have a port either, so my vains are in pretty bad shape. I've also had Rituxan but not treanda, and I've experienced some pain when getting the treatment. I feel it from my shoulder to my chest, I actually feel the medicine running through me and actually causing me some sort of burning sensation. I don't know if your pain is the same, I did mention it to my nurse and she did switch my arm for the next treatment, and also told me to tell her if the pain got to extreme to let her know. Not sure what would help you for your pain, I guess asking the dr or nurse (I haven't really done anything for my pain) just taking it easy for a couple of days. Hopefully the dr or nurse can give you a good tip thay you can share with us. Take care

    Sincerely,

    Liz

    Thank you

    Thank you